Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 14, NWS Austin/San Antonio, TX

May 28, 2021Blanco County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 28, 2021, 11:19 PM CDT for Blanco County, Texas. It took effect at May 29, 2021, 12:15 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 11:19 PM CDT (04:19 UTC)
In effect from
May 29, 2021, 12:15 AM CDT
Expired
May 29, 2021, 6:31 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Blanco County, TX

The radar

The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pedernales River at Johnson City (JOCT2). The gauge peaked at 13.47 ft at May 29, 2021, 12:00 AM CDT.

actionminormoderate101505/2905/30
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS44 KEWX 290419
FLWEWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1119 PM CDT Fri May 28 2021

...The National Weather Service in Austin/San Antonio TX has issued 
a Flood Warning for the following rivers in Texas...

  Pedernales River At Johnson City affecting Blanco County.

For the Pedernales...including Johnson City...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1130 AM CDT.

&&


TXC031-291630-
/O.NEW.KEWX.FL.W.0014.210529T0515Z-210530T0000Z/
/JOCT2.1.ER.210529T0515Z.210529T0600Z.210529T1200Z.NO/
1119 PM CDT Fri May 28 2021

The National Weather Service in Austin/San Antonio has issued a

* Flood Warning for
  the Pedernales River At Johnson City.
* Until tomorrow evening.
* At 11:00 PM CDT Friday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage just after 
  midnight tonight to 15.5 feet just after midnight tonight. It will 
  then fall below flood stage tomorrow morning.
* Impact...At 14.0 feet, Minor lowland flooding reaches secondary 
  roads, crossings and low bridges. Low areas of LBJ National Park 
  upstream are flooded. Swimmers and recreationists should leave the 
  river downstream in Pedernales Falls State Park.
* Flood History...This crest compares to a previous crest of 15.8 
  feet on 05/04/2019.

&&


                Fld   Observed           Forecasts (11 pm CDT)    
Location        Stg   Stg   Day/Time     Sat   Sun   Mon          

Pedernales River
Johnson City    14.0  12.4  Fri 11 pm CD 11.5  10.7  10.6         





&&

LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
      3041 9802 3031 9812

$$

RUNYEN
1 follow-up statement
608 
WGUS84 KEWX 291131
FLSEWX

Flood Statement
National Weather Service Austin/San Antonio TX
631 AM CDT Sat May 29 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Pedernales River At Johnson City affecting Blanco County.

.The Flood Warning is cancelled for the Pedernales River at Johnson 
City affecting Blanco County since it crested around 11 PM Friday 
and it is now well below action stage.

TXC031-291245-
/O.CAN.KEWX.FL.W.0014.000000T0000Z-210529T1131Z/
/JOCT2.1.ER.210529T0515Z.210529T0600Z.210529T1200Z.NO/
631 AM CDT Sat May 29 2021

...The Flood Warning for the Pedernales River At Johnson City has 
been cancelled...

The Flood Warning is cancelled for
  the Pedernales River At Johnson City.
* At 11:00 PM CDT Friday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Latest reading at 6 AM Saturday shows the river at 11.41 feet, 
  which it is well below action stage.
* Forecast...The river will rise above flood stage early this 
  morning to 15.5 feet early this morning. It will then fall to 15.2 
  feet and begin rising again early this morning. It will rise to 
  15.5 feet early this morning. It will then fall to 15.3 feet and 
  begin rising again early this morning. It will rise to 15.4 feet 
  early this morning. It will then fall below flood stage this 
  morning.

&&


                Fld   Observed           Forecasts (6 am CDT)     
Location        Stg   Stg   Day/Time     Sun   Mon   Tue          

Pedernales River
Johnson City    14.0  12.4  Fri 11 pm CD 11.0  10.7  10.6         





&&

LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
      3041 9802 3031 9812

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 28, 7:09 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 28, 7:09 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
709 PM CDT Fri May 28 2021

.UPDATE.../SVR 221/
Replaces 218 and 220 and valid through 07Z.

&&

.AVIATION.../00Z TAFS/
Strong to severe storm complex moving through AUS at 00Z issuance
time. With strong winds associated with this segment of storms, the
chance for improving conditions will happen faster that at the other
3 TAF sites. SAT/SSF/DRT will probably see a couple rounds of
convective cells with shifty and unpredictable wind directions
possible through 06Z in San Antonio and through 08Z at DRT. AUS
probably has the higher potential for a severe wind speed however.
Mostly VFR skies should follow, but guidances call for some
intermittent MVFR or even some IFR cigs with residual shower
activity. Will stick with the more stable and fair solutions and
adjust later if necessary.

&&

.PREV DISCUSSION... /ISSUED 431 PM CDT Fri May 28 2021/

UPDATE.../ADDED LLANO TO WATCH #218/
A new severe watch may be in the plans for later this evening, but
severe storms are grazing the northern border of Llano County. Watch
218 was expanded to buy some time until 00z for Llano.

PREV DISCUSSION... /ISSUED 308 PM CDT Fri May 28 2021/

SHORT TERM (Tonight through Saturday Night)...
Storms firing along an front/outflow boundary over Central TX will
likely threaten Burnet/Williamson/Lee counties by aroun 20Z.
Moisture rich environment as the storms move south should make for a
slightly more skinny CAPE profile over time and lead to heavy rain
and damaging winds and 1 inch hail as the elevated threats as the
storms expand south into the metro cities in the evening hours.

A new weather watch may be needed for western counties shortly (per
MCD #786), and this will be over an area where >2 inch hail threats
are higher, with cooler and drier air aloft west of a line from
Burnet to Boerne to Crystal City. The dry-line is pretty far to the
west, so the first storm cells that enter this delayed threat area
may also me coming from the front/outflow boundary to the north.
Colliding cells and the high pwat levels near 2 inches will congeal
the storms into an MCS with a solid line expected by the time San
Antonio is impacted. Judging by the last few runs of the HRRR the
severe and heavy rain threat may ease up over AUS as early as 9 pm.
However, the coarser scale models do less with outflows and show
more late night activity through the I-35 corridor rooted toward an
amplifying mid level trough. Where the developing frontal boundary
is by midnight should help determine whether the threat continues in
to the early morning hours. At this time would guess the severe
threat could last into around 09Z over the Rio Grande Plains.

Most of the models depict a shortwave mid level ridge over Texas to
combine with the overworked low level airmass. Thus low chance PoPs
over eastern counties and little to no rain is expected over western
counties for most of daytime hours Saturday into Saturday night.

LONG TERM (Sunday through Friday)...
Sunday should be the driest day of the forecast, but still will
carry low chances for some afternoon convection. Another shortwave
to move through the area from the southwest leading to storm
development over the higher terrain in Mexico, then moving east into
the Rio Grande Plains Sunday night. Continued disturbances Monday,
along with a cold front positioned to our north will enhance rain
chances Monday into Tuesday. By mid to late week, a deepening long-
wave trough that extends through the Plains into Mexico will fire
off more shortwaves through the area into the end of the week. This
extended wet pattern could lead to isolated areas of flash flooding,
as there has been little time to recover from the past rain events.
Temperatures will be mild and slightly below normal, though the
humidity will make it feel warmer.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  83  69  82  68 /  70  40  10  30  -
Austin Bergstrom Intl Airport  67  83  68  82  68 /  70  40  -   20  -
New Braunfels Muni Airport     70  85  69  84  69 /  80  30  -   20  -
Burnet Muni Airport            67  82  66  81  67 /  70  40  -   20  10
Del Rio Intl Airport           71  89  74  88  73 /  60  10  20  30  40
Georgetown Muni Airport        67  82  67  81  67 /  70  40  10  20  10
Hondo Muni Airport             69  87  70  86  70 /  80  20  -   10  10
San Marcos Muni Airport        68  84  68  83  68 /  70  30  -   20  -
La Grange - Fayette Regional   71  84  69  84  69 /  70  50  10  20   0
San Antonio Intl Airport       69  85  69  84  70 /  80  30  -   20  10
Stinson Muni Airport           71  87  71  86  71 /  80  30  -   20  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Oaks
Long-Term...KCW
Decision Support...33
Hazardous weather outlook, May 28, 12:30 PM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1230 PM CDT Fri May 28 2021

TXZ171>173-183>194-202>209-217>225-228-291730-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1230 PM CDT Fri May 28 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

There is Enhanced Risk of severe storms across a portion of the
northern most counties in the Hill Country and Edwards Plateau. A
Slight Risk of severe storms for most of the remaining area down
to I-35 and east, just short of the Coastal Plains, where the
threat is Marginal.

Large hail and damaging wind gusts possible in any isolated to
scattered severe storms. Very large hail, greater than 2 inches in
diameter, and isolated tornadoes are possible in the Enhanced and Slight
Risk area.

There is a also a Slight Risk of excessive rainfall leading to
localized flooding tonight across portions of the Hill Country,
southern Edwards Plateau, and Rio Grande and a Marginal Risk for
excessive rainfall along the I-35 corridor and our farthest
eastern counties.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional rounds of strong storms and brief heavy rainfall are
possible into the early to middle portions of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 28, 10:47 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1047 PM CDT Fri May 28 2021

TXZ209-221>225-290445-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-Wilson TX-
1047 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...KARNES...GONZALES...
SOUTH CENTRAL FAYETTE...LAVACA AND SOUTHEASTERN WILSON COUNTIES UNTIL
1145 PM CDT...

At 1046 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmeto State Park to 8 miles northeast of
Smiley to near Gillett to 10 miles northeast of Campbellton. Movement
was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cuero, Gonzales, Yoakum, Kenedy, Karnes City, Schulenburg,
Hallettsville, Yorktown, Shiner, Flatonia, Moulton, Nixon, Runge,
Falls City, Smiley, Nordheim, Sublime, Cestohowa, Cheapside and
Hochheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.

LAT...LON 2922 9672 2906 9694 2910 9698 2887 9730
      2892 9743 2867 9778 2872 9792 2869 9801
      2889 9820 2912 9785 2963 9764 2973 9678
      2963 9687 2950 9672
TIME...MOT...LOC 0346Z 287DEG 42KT 2956 9754 2936 9755 2909 9771 2886
9820

CP
Local storm report, May 28, 10:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     FLASH FLOOD      2 SW HILL COUNTRY VILLA 29.56N 98.52W
05/28/2021                   BEXAR              TX   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS ON NORTH SIDE OF
            SAN ANTONIO REPORTED CLOSED DUE TO FLOODING.

&&

JR
Local storm report, May 28, 11:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     FLASH FLOOD      2 N NEW BRAUNFELS       29.73N 98.13W
05/28/2021                   COMAL              TX   EMERGENCY MNGR

            BLIEDERS CREEK AT RIVER ROAD AND ALSO AT
            HUECO SPRINGS LOOP ROAD REPORTED FLOODED.

&&

JR
Local storm report, May 28, 11:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 PM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     FLASH FLOOD      2 SSW SPRING BRANCH     29.85N 98.42W
05/28/2021                   COMAL              TX   EMERGENCY MNGR

            LOW WATER CROSSING AT ROLLING CREEK ROAD
            REPORTED FLOODED NEAR AHERN AND SWINE
            CREEKS.

&&

JR
Local storm report, May 28, 11:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     WINDCREST               29.52N 98.38W
05/28/2021                   BEXAR              TX   PUBLIC

            LARGE TREE TRUNK SNAPPED.

&&

JR
Local storm report, May 28, 11:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     1 N WINDCREST           29.54N 98.38W
05/28/2021                   BEXAR              TX   PUBLIC

            NUMEROUS REPORTED OF TREE, FENCE, AND POWER
            LINE DAMAGE ACROSS THE NORTH AND NORTHEAST
            SIDE OF THE SAN ANTONIO METRO AREA.

&&

JR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:01 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Lee, Travis, Williamson59 min
May 28, 7:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real57 min
May 28, 7:44 PM CDTTornado WarningEWXBastrop, Caldwell, Fayette31 min
May 28, 7:48 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Travis3 hr
May 28, 7:49 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie3 hr
May 28, 7:49 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Gillespie, Kerr, Real56 min
May 28, 7:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lee64 min
May 28, 8:20 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr3 hr
May 28, 8:24 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Travis3 hr
May 28, 8:25 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays30 min
May 28, 8:28 PM CDTTornado WarningEWXFayette32 min
May 28, 8:38 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca, Lee52 min
May 28, 8:44 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Comal, Kendall, Kerr and 3 more61 min
May 28, 8:48 PM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bexar, Comal, Kendall, Kerr and 1 more3 hr
May 28, 8:58 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee5 hr
May 28, 8:58 PM CDTSpecial Weather StatementEWXGonzales, Guadalupe47 min
May 28, 9:00 PM CDTAreal Flood AdvisoryEWXCaldwell, Comal, Guadalupe, Hays3 hr
May 28, 9:34 PM CDTSevere Thunderstorm WarningEWXBexar, Caldwell, Comal, Gonzales, Guadalupe, Hays and 2 more56 min
May 28, 9:42 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal, Guadalupe3 hr
May 28, 10:23 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 5 more21 min
May 28, 10:47 PM CDTSpecial Weather StatementEWXDeWitt, Gonzales, Karnes, Lavaca58 min
May 28, 10:50 PM CDTRiver Flood WarningEWXWilliamson8 hr
May 28, 11:56 PM CDTSpecial Weather StatementEWXBandera, Kendall, Kerr34 min
May 29, 12:09 AM CDTSpecial Weather StatementEWXGillespie, Kerr36 min
May 29, 12:28 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe3 hr
May 29, 12:41 AM CDTSpecial Weather StatementEWXBandera, Kendall, Kerr34 min
May 29, 1:11 AM CDTSpecial Weather StatementEWXComal, Kendall49 min
May 29, 1:48 AM CDTSpecial Weather StatementEWXGonzales, Guadalupe57 min
May 29, 2:11 AM CDTSpecial Weather StatementEWXVal Verde49 min
May 29, 2:21 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde54 min
May 29, 3:16 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Maverick, Val Verde89 min
May 29, 3:20 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Val Verde70 min
May 29, 4:38 AM CDTSpecial Weather StatementEWXKinney, Uvalde52 min
May 29, 4:46 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde27 min
May 29, 5:27 AM CDTSpecial Weather StatementEWXMaverick, Zavala48 min
May 29, 5:35 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala55 min
May 29, 5:54 AM CDTSpecial Weather StatementEWXAtascosa, Frio, Medina51 min
May 29, 6:28 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Real3 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.